Excessive Heat, Wood
- When
- August 4, 2:00 PM CST
- Where
- Wood forecast zone
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
Afternoon temperatures on August 4th were near 110 degrees about the time a 17 car train derailed near Mineola, Texas. The accident occurred near CR 2790 and FM 1804.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Afternoon temperatures on August 4th were near 110 degrees about the time a 17 car train derailed near Mineola, Texas. The accident occurred near CR 2790 and FM 1804. Wood County officials blamed the heat for warping the metal train tracks. There were no report of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 1:48 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT THU AUG 4 2011
.DISCUSSION...
OBS ACROSS THE REGION THIS AFTN SHOWING ANOTHER TEMP RECORD-
BREAKING DAY. TEMPS SHOULD BEGIN TO SLOWLY COOL DOWN MOVING INTO
THE WEEKEND...ALTHOUGH HOT AND DRY SOIL SHOULD KEEP THAT RATE
SLOWER THAN WHAT GUIDANCE HAS ADVERTISED. DESPITE THE SLOW COOL
DOWN...HEAT ADVISORIES OR WARNINGS WILL LIKELY STILL BE NEEDED
THROUGH THE WEEKEND.
PATTERN SHIFT COMING...AS MODELS CONTINUE TO WEAKEN THE RIDGE
FROM THE E THIS WEEKEND. DEVELOPING TROF EARLY IN THE WORK WEEK
WILL EVENTUALLY FORCE THE RIDGE BACK TO THE W OVER AZ/NM. RAIN
CHANCES...ESPECIALLY ACROSS THE NE...HAVE BEEN INTRODUCED AND MAY BE
INCREASED AS MODELS CONTINUE TO SHOW MORE CONSISTENCY BETWEEN RUNS.
NW FLOW STILL LOOKS TO SET UP ACROSS THE REGION BY MID WEEK...AND
REALLY TAKES HOLD BY LATE IN THE WORK WEEK AS THE TROF DEEPENS.
CERTAINLY TOO EARLY TO PUT TOO MUCH FAITH IN THE MODELS...BUT
CURRENT THU-SAT FCST DEVELOPS MULTIPLE NW FLOW MCS/S. WITH
EXTREME DROUGHT ONGOING ACROSS MOST OF THE CWA...THIS MIGHT BE THE
ONE SITUATION WHERE AN MCS /OR MULTIPLE ONES/ WOULD BE WELCOME.
WITH NW FLOW SETTING UP NEXT WEEK...TEMPS WILL CONTINUE TO BE ON
THE DOWNWARD SLIDE BACK TOWARD SEASONAL NORMS. IF MODEL FCSTS PAN
OUT...THE ENTIRE REGION COULD BE SEEING LOW TO MID 90S BY LATE
NEXT WEEK. /12/
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 06/00Z. SCT CU BETWEEN 6 AND
8 KFT THIS AFTERNOON BECOMING CLEAR AFTER 00Z. BRIEFLY LOWER CIGS
AND VISIBILITIES VICINITY OF WIDELY SCATTERED CONVECTION...MAINLY
NORTH OF A KPRX TO KMLU LINE. CONVECTION SHOULD DIMINISH SHORTLY
AFTER SUNSET...WITH SCT TO BKN CLOUDS AROUND 10 KFT PERSISTING
LONGER IN AREAS EXPERIENCING THE CONVECTION. SURFACE WIND MOSTLY
SOUTHWEST 5-10 KTS...BECOMING SOUTH 5 KTS OR LESS AFTER 00Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 107 80 106 80 / 10 20 20 10 10
MLU 81 105 80 105 79 / 10 20 20 20 20
DEQ 78 109 77 108 78 / 20 20 20 20 20
TXK 82 109 79 107 79 / 20 20 20 20 20
ELD 81 107 79 105 78 / 20 20 20 20 20
TYR 84 108 82 107 81 / 10 10 10 10 10
GGG 83 108 81 106 81 / 10 10 10 10 10
LFK 78 106 78 104 77 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU AUG 4 2011 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-051200- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100 DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-072-073-OKZ077-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 1156 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. A FEW ISOLATED THUNDERSTORMS MAY BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100 DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319842.